Results from the ORBIT-AF registry have shown that the International Normalised Ratio (INR) is not therapeutic following temporary interruption of warfarin in roughly 50% of the patients at 2 weeks. Interruption of warfarin is also associated with low time in therapeutic range (TTR) for more than 6 months after the interruption. Additionally, temporary interruption of warfarin is associated with a higher incidence of adverse cardiovascular events when compared with a direct oral anticoagulant (DOAC) .
It might be necessary for patients with atrial fibrillation (AF) to temporarily interrupt their oral anticoagulation, for example when undergoing a surgical procedure. In the case of warfarin, this may result in an INR that is subtherapeutic for some days after re-initiation, which may lead to an increase in thromboembolic events. For DOAC this is different as patients on these drugs attain therapeutic OAC as soon as the drug is restarted, which may result in a lower risk ...
please login to read the entire article:
You need to register to read the entire article, please do so now.
« DECLARE TIMI-58 trial shows benefits of dapagliflozin in high-risk subgroups Next Article
Unplanned hospital readmission is common after congenital cardiac surgery »
Table of Contents: ACC 2019
Acute and Stable Ischaemic Heart Disease
Arrhythmias and Clinical Electrophysiology
Congenital Heart Disease
Heart Failure and Cardiomyopathies
Pulmonary Arterial Hypertension and Venous Thromboembolism
Necessary cookies are absolutely essential for the website to function properly. This category only includes cookies that ensures basic functionalities and security features of the website. These cookies do not store any personal information.
Any cookies that may not be particularly necessary for the website to function and is used specifically to collect user personal data via analytics, ads, other embedded contents are termed as non-necessary cookies. It is mandatory to procure user consent prior to running these cookies on your website.